MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570360
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent suture break.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was implanted to treat a stricture caused by cancer during an endoscopic retrograde cholangiopancreatography (ercp) performed on (b)(6) 2025.The anatomy of the patient was not dilated prior to stent placement.During procedure, the stent was successfully deployed.After the stent was implanted, it was observed that the looped pull wire was detached.Due to this, the stent wire was exposed.The stent was then removed using a rescue combo rat tooth forceps and the procedure was completed using another of the same device.There was no patient complications reported as a result of the procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary stent was to be implanted to treat a stricture caused by cancer during an endoscopic retrograde cholangiopancreatography (ercp) performed on (b)(6) 2025.The anatomy of the patient was not dilated prior to stent placement.During procedure, the stent was successfully deployed.After the stent was implanted, it was observed that the looped pull wire was detached.Due to this, the stent wire was exposed.The stent was then removed using a rescue combo rat tooth forceps and the procedure was completed using another of the same device.There was no patient complications reported as a result of the procedure.Additional information received on february 20, 2026 the stent was intended to be implanted in the common bile duct.The anatomy of the patient was not torturous.The stricture presented with a size of 2 cm.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent suture break.Block h11: investigation result: based on the available information, boston scientific could confirm the reported event of stent suture break.The device was not returned for analysis as it was disposed; therefore, a technical analysis could not be performed.However, the documentation provided includes photographs of the stent.A media analysis was performed where it can be observed the device with evidence of pull loop break.However, without proper evaluation of the device it remains unknown the most probable causes that contributed to the event.There is not enough evidence to determine if the reported event was related to the physician's technique during the procedure, due to the anatomical conditions or related to a device malfunction.Media review: the device was not returned for analysis as it was disposed; therefore, a technical analysis could not be performed.However, the documentation provided includes photographs of the stent.A media analysis was performed where it can be observed the device with evidence of pull loop break.Device history record review (dhr): a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Risk review: a risk review of the wallflex biliary stents was completed and confirmed that the events of stent suture break and additional device required were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of unable to exclude device problem.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24324975
Report Number3005099803-2026-00577
Device Sequence Number13239780
Product Code PNB
UDI-Device Identifier08714729953173
UDI-Public(01)08714729953173(17)270716(10)36980744
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K240464
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00570360
Device Catalogue NumberM00570360
Device Lot Number0036980744
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/05/2026
Date Device Manufactured07/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale